Montana, 2011Flooding in Montana, June 1 to 2, 2011
June 1 to 2, 2011 · NWS BYZ · 2 events in 2 counties and zones
Heavy rainfall the last half of May 2011 resulted in continued flooding into the early part of June.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall the last half of May 2011 resulted in continued flooding into the early part of June.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at May 31, 7:44 PM MST, 4 hours 16 minutes earlier.
Area forecast discussion, May 31, 7:44 PM MST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
844 PM MDT TUE MAY 31 2011
.SHORT TERM...VALID FOR WED AND THU...
NO UPDATES PLANNED TO THE GOING FORECAST. ISOLATED WEAK CONVECTION
IS TAPERING OFF OVER WESTERN ZONES AS THE SUN SETS AND WEAK
SHORTWAVE MOVES FURTHER OFF THE HIGHER TERRAIN. COULD STILL SEE A
LIGHT SHOWER WEST OF A HARLOWTON TO RED LODGE LINE THROUGH
MIDNIGHT. OTHERWISE PARTLY CLOUDY TO MOSTLY CLEAR CONDITIONS
EXPECTED TONIGHT. TEMPERATURES WILL DROP INTO THE LOW TO MID 40S
FOR LOWS. WITH DEW POINTS IN THAT VICINITY COULD SEE SOME FOG
DEVELOPMENT PARTICULARLY IN THE LOWER YELLOWSTONE RIVER VALLEY
FROM TREASURE TO CUSTER COUNTY. WITH ONGOING FLOODING IN BIG HORN
COUNTY WILL EXTEND THAT FLOOD WARNING FOR ANOTHER 48 HOURS.
CHAMBERS
.LONG TERM...VALID FOR FRI...SAT...SUN...MON...TUE...
AN UPPER-LEVEL TROUGH WILL MOVE ACROSS THE REGION ON FRIDAY. THIS
FEATURE WILL PUSH A COLD FRONT THROUGH THE CWA DURING THE
MORNING. SHOWERS/THUNDERSTORMS WILL DEVELOP ALONG/BEHIND THE
FRONT. UPPER-LEVEL RIDGING WILL DEVELOP FOR THE WEEKEND.
TEMPERATURES ARE EXPECTED TO CLIMB ABOVE AVERAGE BY SUNDAY. MODELS
CONTINUE TO SHOW POOR AGREEMENT WITH THE TIMING OF THE NEXT UPPER
TROUGH. THE ECMWF IS ROUGHLY 1 DAY FASTER WITH THE PROGRESSION OF
THIS FEATURE. THEREFORE...KEPT POPS LOW AND BROAD-BRUSHED TO
START THE WORK WEEK. BRS
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH WEDNESDAY. ISOLATED SHOWERS
WILL BE POSSIBLE OVER THE BEARTOOTH/ABSAROKA MOUNTAINS AND NEARBY
LOWER ELEVATIONS THROUGH MIDNIGHT. AREAS OF FOG DEVELOPMENT ARE
POSSIBLE BY EARLY WEDNESDAY MORNING...ESPECIALLY IN THE MILES CITY
AREA. CHAMBERS
&&
.PRELIMINARY POINT TEMP/POPS...
WED THU FRI SAT SUN MON TUE
-----------------------------------------------------------
BIL 045/074 051/072 045/063 045/070 047/079 049/070 051/070
10/B 02/T 24/T 11/B 11/B 22/T 22/T
LVM 041/073 042/065 040/059 040/067 044/074 047/065 047/068
22/T 23/T 35/T 11/B 11/B 22/T 22/T
HDN 045/079 050/076 045/064 045/072 048/082 051/076 050/075
00/U 01/B 23/T 11/B 01/B 22/T 22/T
MLS 044/074 054/078 048/064 048/071 053/084 058/077 057/075
00/U 02/T 33/T 21/B 11/B 22/T 22/T
4BQ 044/076 053/081 047/065 047/071 050/084 056/078 052/075
00/N 01/B 23/T 11/U 11/B 22/T 22/T
BHK 042/071 053/078 048/064 047/070 051/081 056/078 054/073
00/N 12/T 23/T 21/B 11/B 22/T 22/T
SHR 043/078 049/074 042/061 043/069 047/080 052/074 052/072
10/U 01/B 13/T 10/B 01/B 22/T 22/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, May 31, 1:58 PM MST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
258 PM MDT TUE MAY 31 2011
MTZ028>042-056>058-063>068-WYZ098-099-012100-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
258 PM MDT TUE MAY 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.
.DAY ONE...TONIGHT
THERE ARE AREAS OF ONGOING FLOODING OVER EASTERN MONTANA DUE TO
ALL THE RAIN FROM THE PAST SEVERAL STORMS...AND FLOOD WARNINGS
REMAIN IN EFFECT FOR THESE LOCATIONS.
DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
FLOODING ISSUES WILL BE SLOW TO IMPROVE ACROSS THE AREA AS WARMER
TEMPERATURES INCREASE MOUNTAIN SNOW MELT...KEEPING WATER LEVELS
HIGH. BE SURE TO CHECK FOR ROAD CLOSURES BEFORE TRAVELING. USE
EXTREME CAUTION IF TRAVELING IN RURAL LOCATIONS. WATER COVERED
ROADS COULD BE WASHED OUT OR SEVERELY WEAKENED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flood, Big Horn
- When
- June 1, 12:00 AM MST to June 2, 2:00 PM MST
- Where
- Big Horn County, 9.76 mi ENE of Corinth to 14.98 mi N of Kuehn
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 45.897, -107.739
Very heavy rainfall the second half of May 2011 maintained some flooding into the early part of June before water levels receded. See May 2011 Storm Data publication for details regarding the significant flood impacts and damage estimates.
Flood, Treasure
- When
- June 1, 12:00 AM MST to June 2, 2:00 PM MST
- Where
- Treasure County, 4.72 mi N of Myers to 1.82 mi NNE of Sanders
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 46.317, -107.367
Very heavy rainfall the second half of May 2011 maintained some flooding into the early part of June before water levels receded as county officials reported continued flooding on Muggins Creek in Treasure County. See May 2011 Storm Data publication for details regarding the significant flood impacts and damage estimates.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Massachusetts, June 1, 20113 deaths · 200 injured · $228 million · EF3 · 39 events
- Flooding in Nebraska, June 1 to 30, 20112 deaths · $4.3 million · 11 events
- Drought in Texas, June 1 to 30, 2011$1.3 billion · 24 events
- Tornado and Flash Flood in Kansas, June 1 to 4, 2011$15 million · EF0 · 38 events
- Wildfire in Arizona, June 1 to 30, 2011$58 million · 1 event
- Rip Current in American Samoa, June 1 to 10, 20111 death · 1 injured · 1 event
- Tornado and Flood in Nebraska, June 1, 2011$4.5 million · EF0 · 26 events
- Drought in Texas, June 1 to 30, 2011$8.4 million · 10 events
- Drought in Texas, June 1 to 30, 2011$853,000 · 31 events
- Tornadoes and Flash Flooding in Kansas, June 1 to 3, 2011$521,000 · EF0 · 36 events
- Wildfire in Arizona, June 1 to 25, 20111 injured · $1.0 million · 1 event
- Flood in Washington, June 1 to 18, 2011$1.2 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 316522, 318567.